Jump to content

Nothing works, or does it?


Skins

Recommended Posts

I have tried a good few medications for my depression, but they either don't work or after several weeks they work well but the positive effects diminish after several days and then stop working. When they stop working my Dr increases the dose but this has little if any successful end result. I then come off the med's and try another, sometimes with the same end result or with no effect at all. I hear and read about people who have been on AD's with positive effects that have lasted for several years, as opposed to just several days like my self. So.....are there medications out there that will work for me long term or am I doomed to feeling like I do until I die? (And by die, I mean of natural causes...lol).

 

I'm on Serequil 300mg SR, Remeron 15mg, Depakote 750mg and today I began taking Lexapro 10mg, which I tried many years ago with a positive effect for only a few days. My Dr says that with the rest of my med's the Lexapro may have a longer more positive effect this time round.

In addition I am a (recovering) addict. I had ten years clean and relapsed. I'm back in recovery and am 3 months clean now.

Any feedback would be greatly appreciated.

Edited by Skins
Link to comment
Share on other sites

Skins,

Big f**king congratulations on 3 months clean.  All you're trying to do is feel normal, and trying anything to make your body release who you really are.  

I'm no doctor, but I studied every depression medication and then some.  With what you have been described, here is what I'm guessing the doctor thinks of you:  That you have some sleep problems, thinks you're bipolar and thinks that you are more likely to cause trouble in mania than in depression, which limits his/her liability.  Perhaps this is true.  Perhaps you are so infrequently not in depression that you appear strange to your family because you have alot of energy and are so damn relieved to feel alive once in a while, so they think you are out of control, when in fact you are an occasionally released prisoner of your own body.  I got out of my body prison, it took time.

So bottom line, you are being sedated.  With that much seroquel, somewhat miraculous that you can get out of bed.  10 mg Lexapro probably is noticeable for an hour or two in the morning.  Up to 20 and you'll feel a little more alive for a few more hours. 

I don't see how you will ever break out to your true self without alot of exercise, talking seriously with your doctor about what PROBLEM the seroquel and depakote are solving, and then reconsidering them.

F** k street drugs and any other types of addictions, you've got to cut that bu**sh*t out, cut sugar out of your diet, and replace it with exercising twice a day.  Yeah, really, saved my life, opened up my real life.  I take Lexapro and Remeron.  It was about the 25th combination that my doctors tried, which was frustrating, but worth it.  

You're on the right track and you're going to break out.  Now get some exercise, not later, now, and again tomorrow morning.  Chart your moods every hour in a graph and show your doctor after a week.  You ARE GOING TO BEAT THIS, AND FEEL ALIVE, ITS WORTH IT!

 

Link to comment
Share on other sites

When I started Lexapro, I had a HUGE bought of euphoria on day 3 but I'd say that's not the way it should make you feel everyday.  I was talking to everybody about my depression, etc.  It was sort of embarrassing but I couldn't really help it?

I feel like it's still helping me after 6 months.

**I'd have to agree about the Seroquel ~ very sedating.  My son took it for quite some time and he was sort of a zombie on it.

Congrats on getting back on track with the addictions!!

Link to comment
Share on other sites

Thanks for the advice guys, and your both right, the seroquel and remeron make me feel very tired in the morning. Takes me about an hour after waking to gain any kind of get up and go.

I believe I used to show signs of bipolar when I was young, but over the years and with meds I have learned to hold down the mania. And I was diagnosed with ADHD also, which made me somewhat hyper.

Edited by Skins
Link to comment
Share on other sites

Lexapro is a great medication, and it works very well for me.  Give it that good ol' 4 to 6 weeks to take full effect, and maybe this will be the medicine that gives you the long-lasting positive effects that you're hoping for.

Link to comment
Share on other sites

On 6/25/2016 at 9:14 AM, Skins said:

Thanks for the advice guys, and your both right, the seroquel and remeron make me feel very tired in the morning. Takes me about an hour after waking to gain any kind of get up and go.

I believe I used to show signs of bipolar when I was young, but over the years and with meds I have learned to hold down the mania. And I was diagnosed with ADHD also, which made me somewhat hyper.

On a side note:  I have insomnia issues and think Remeron would work great for me.........Just taking Ambien on an irregular basis because if I take it every night then I become immune to it and it doesn't work.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...